Alert archive / Nevada / Red Flag Warnings in 2013
Red Flag Warning 6, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 15, 2013, 10:12 AM PDT. It took effect at Jul 16, 2013, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2013, 10:12 AM PDT (17:12 UTC)
- In effect from
- Jul 16, 2013, 11:00 AM PDT
- Expired
- Jul 16, 2013, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
689 WWUS85 KLKN 151712 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1012 AM PDT MON JUL 15 2013 NVZ457-161200- /O.UPG.KLKN.FW.A.0005.130716T1800Z-130717T0400Z/ /O.NEW.KLKN.FW.W.0006.130716T1800Z-130717T0400Z/ LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 1012 AM PDT MON JUL 15 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY HAVE THE POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ454-455-161200- /O.CON.KLKN.FW.A.0005.130716T1800Z-130717T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- 1012 AM PDT MON JUL 15 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454 AND 455... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES AND FIRE WEATHER ZONE 455 WHITE PINE COUNTY. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY HAVE THE POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
4 follow-up statements
339 WWUS85 KLKN 152109 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 209 PM PDT MON JUL 15 2013 NVZ454-455-152215- /O.CAN.KLKN.FW.A.0005.130716T1800Z-130717T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- 209 PM PDT MON JUL 15 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454 AND 455... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FIRE WEATHER WATCH. CRITICAL FIRE CONDITIONS ARE NOT EXPECTED TO BE MET FOR FIRE ZONES 454 AND 455. IT WILL BE BREEZY ON TUESDAY WITH SOUTH WINDS 10 TO 20 MPH WITH GUSTS TO 25 MPH AND LOW HUMIDITY VALUES. THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ NVZ457-161215- /O.CON.KLKN.FW.W.0006.130716T1800Z-130717T0400Z/ LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 209 PM PDT MON JUL 15 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... * AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
926 WWUS85 KLKN 161007 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 307 AM PDT TUE JUL 16 2013 NVZ457-170000- /O.CON.KLKN.FW.W.0006.130716T1800Z-130717T0400Z/ LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 307 AM PDT TUE JUL 16 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... * AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JR
875 WWUS85 KLKN 162107 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 207 PM PDT TUE JUL 16 2013 NVZ457-170400- /O.CON.KLKN.FW.W.0006.000000T0000Z-130717T0400Z/ LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 207 PM PDT TUE JUL 16 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... * AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...SOUTHERLY 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JR/PJS
760 WWUS85 KLKN 170348 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 848 PM PDT TUE JUL 16 2013 NVZ457-170500- /O.EXP.KLKN.FW.W.0006.000000T0000Z-130717T0400Z/ LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 848 PM PDT TUE JUL 16 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... $$ LW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 15, 3:54 AM PDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jul 15, 3:54 AM PDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 354 AM PDT MON JUL 15 2013 .SYNOPSIS...MOSTLY SUNNY AND DRY OVER WESTERN AND MUCH OF CENTRAL NEVADA THIS WEEK...WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS EASTERN NEVADA. ABOVE NORMAL TEMPERATURES THIS WEEK...WITH HIGHS IN THE UPPER 90S TO LOW 100S BY THE WEEKEND. && .SHORT TERM...TODAY THROUGH TUESDAY. HIGH PRESSURE BUILDING IN FROM THE SOUTHEAST WILL BRING WITH IT INCREASING MOISTURE TO CENTRAL AND NORTHEASTERN NEVADA TODAY. THIS MOISTURE WILL COMBINE WITH WEAK TO MODERATE INSTABILITY TO PRODUCE ISOLATED THUNDERSTORMS OVER MUCH OF EAST-CENTRAL AND NORTHEASTERN NEVADA. MOST ACTIVITY IS EXPECTED OVER AND NEAR WHITE PINE COUNTY...WHERE PRECIPITABLE WATER LEVELS WILL BE BETWEEN .75 AND .85 INCHES...OR HIGH ENOUGH TO SUPPORT RAINFALL AMOUNTS BETWEEN .01 AND .10 INCHES IN THUNDERSTORMS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE OVER MOST OF ELKO COUNTY THIS AFTERNOON AND EVENING...HOWEVER WITH SLIGHTLY WEAKER INSTABILITY AS WELL AS LESS AVAILABLE MOISTURE...AREAL THUNDERSTORM COVERAGE AND RAINFALL AMOUNTS WILL BE LOWER THAN ACTIVITY OVER EAST-CENTRAL NEVADA. DRIER AIR MOVES UP INTO CENTRAL NEVADA ON TUESDAY...HOWEVER STILL COULD SEE SOME ISOLATED THUNDERSTORMS OVER EASTERN AND EXTREME NORTHERN NEVADA. WINDS WILL BECOME A LITTLE GUSTIER ON TUESDAY...WITH STRONGEST GUSTS EXPECTED ACROSS NORTHWESTERN AND CENTRAL NEVADA...GENERALLY IN THE 20 TO 35 MPH RANGE. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. A DRY SOUTHWEST FLOW WILL PUSH INTO EASTERN NEVADA WEDNESDAY PUTTING THE KIBOSH ON THUNDERSTORM ACTIVITY. LEFT A FEW ISOLATED STORMS IN OVER THE MOUNTAINS NEAR THE UT BORDER OTHERWISE DRY. MOISTURE WILL BEGIN TO PUSH IN FROM THE SOUTHEAST ON THURSDAY FOR AN INCREASE IN THUNDERSTORM ACTIVITY OVER EASTERN NEVADA. THE GFS AND ECMWF CONTINUE TO DIFFER FRIDAY THROUGH SUNDAY ON THE NORTHWARD EXTENT OF THE MOISTURE. THE GFS KEEPS IT ACROSS CENTRAL NEVADA WHILE THE ECMWF BRINGS IT AS FAR NORTH AS I-80. HOWEVER THIS IS MUCH FURTHER SOUTH THAN PREVIOUS RUNS OF THE ECMWF SO IT IS TRENDING TOWARDS THE GFS SOLUTION. THEREFORE KEPT THUNDERSTORMS CONFINED TO CENTRAL NEVADA AND THE SOUTHERN PORTION OF EASTERN NEVADA, GENERALLY SOUTH OF I-80. && .AVIATION...MOISTURE WILL INCREASE FROM THE SOUTH TODAY ACROSS EASTERN NEVADA BRINGING ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. THERE WILL BE ABOUT A 20-25 PCT CHANCE OF A THUNDERSTORM AT THE KELY TERMINAL FROM 20Z-02Z AND AROUND A 15 PCT CHANCE AT THE KEKO TERMINAL DURING THE SAME TIME FRAME. && .FIRE WEATHER...INCREASING THUNDERSTORM ACTIVITY TODAY ACROSS EAST- CENTRAL AND NORTHEASTERN NEVADA. THUNDERSTORMS ARE EXPECTED TO REMAIN ISOLATED...WITH MOST ACTIVITY OVER ZONES 455...EASTERN 457...AND SOUTHEASTERN 454...WHERE STORMS ARE EXPECTED TO BE WET. THUNDERSTORMS OVER ZONE 470 SHOULD ALSO BE WET...THOUGH LIGHTER ACTIVITY IS EXPECTED HERE. ANY STORMS THAT DEVELOP OVER SOUTHEASTERN 468 OR ZONE 469 SHOULD BE DRY...AGAIN WITH LESS AREAL COVERAGE THAN IN EAST-CENTRAL NEVADA. DRIER CONDITIONS ARE EXPECTED ACROSS CENTRAL NEVADA ON TUESDAY...WITH THE BEST ODDS OF SOME ISOLATED THUNDERSTORM ACTIVITY BEING ACROSS THE MOUNTAINS OF ZONES 469...470 AND NORTHERN 455. AFTERNOON WIND GUSTS TUESDAY WILL APPROACH CRITICAL LEVELS OVER WESTERN AND WEST-CENTRAL NEVADA. AT THIS TIME STRONGEST GUSTS ARE EXPECTED OVER ZONE 457 WITH GUSTS GENERALLY IN THE 25 TO 35 MPH RANGE. DRIEST AIR ON TUESDAY WILL BE OVER WESTERN ZONES. A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR ZONES 454...455 AND 457. TEMPERATURES WILL GRADUALLY RISE ACROSS THE REGION THIS WEEK...REACHING UPPER 90S OR LOW 100S IN VALLEY AREAS BY THE WEEKEND. ISOLATED THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE OVER PORTIONS OF CENTRAL AND EASTERN NEVADA MOST AFTERNOONS THIS WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR NORTHEASTERN NYE COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 96/91/91/96
Nearby
Red Flag Warnings in Nevada, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.